Cooking with paracetamol causes liver and kidney failure – NAFDAC

Nigerians have been warned against using paracetamol as a tenderizer when cooking meat and beans by the National Agency for Food and Drug Administration and Control (NAFDAC). Speaking during an awareness program for fast food operators and food vendors on the dangers of using the drug for cooking, Ms. Roseline Ajayi, NAFDAC coordinator in Kwara State, said that using paracetamol to tenderize meat and other foods can cause kidney and liver failure. Ajayi said that the drug, which belongs to a class of drugs called pain relievers and antipyretics, is only used to treat pain and fever. She says; “Using paracetamol to tenderize meat and beans during cooking can be seen as a way to cut costs, but with obvious and unprecedented health implications, including liver and kidney failure.” Food is not medicine and it is a necessity for life, while medicine is indicated for or against the disease. “When the drug is used for cooking, it is hydrolyzed or broken down into components, which include 4-aminophenol, a chemical very toxic to the kidneys and the liver.” NAFDAC is forced to respond to the emerging food safety concerns, which is capable of consuming the health of many victims and innocent and innocent citizens.

Leave a Reply

Your email address will not be published. Required fields are marked *